Prolia : Hi, I’m new here. Has anyone had... - Bone Health

Bone Health

3,647 members1,539 posts

Prolia

BCLU profile image

Hi, I’m new here. Has anyone had experience with stopping Prolia after 2 injections?

12 Replies

Hi BCLU, Welcome! I hope you find some great information as I did here. Lnyh had a question- Stopping Prolia with many great responses. You will be able to find it. I have had two and due to have the third when decided to research a bit after side effects. I’ve been following some of these and they have really resonated finding similarities. My original Doctor said only need to take three and then stop. Whilst the Dr is on leave went to a Dr in same clinic informed need to stay on for life. However discovered this while researching. Went to try and get Actonel to safely wean off and so adamant that stay on Prolia and asked how can I be sure my side effects are from the Prolia. Said joint and muscle pain not a common side effect. I could barely walk after sitting with joint pain in the groin. Aside also other side effects. So no Bisphosphonate and has referred my to a Endocrinologist. One he referred my to could not make an appointment to late August. But I found another one will go to in a week. So from early June to late June have not been covered with anything!! I had been chatting to Arcadia10 but soMany great responses from everyone here on this forum. Good luck! Hope you and you Mum are o.k.

BCLU profile image
BCLU in reply to MsHoliday

Thank you so much for your reply! My mom is pretty active too. Works out twice a week, does a lot of stairs, walks for an hour at least twice a week. How long are your u after the second injection? So scary reading about rebound fractures but even worse to think about continuing. So many bad side effects. Stay well!

BCLU profile image
BCLU in reply to MsHoliday

Hi, thank you for your reply and good luck to you! She didn’t want to take the second injection due to side effects from the first one yet they convinced her to take it. The second time the side effects were much worse and of course she was told it’s not from Prolia. Bad jaw pain, anxiety, back pain which she never had, bruises, racing heart. Same as you, after doing research was extremely concerned. Planning on stopping and going the natural route. Our concern is rebound fractures. Would like to know how many people actually get them and how long afterwards it is a concern.

msw67 profile image
msw67 in reply to BCLU

Search on 'stopping Prolia' within this group. Rebound fractures occur in upwards of 15% of those stopping Prolia without taking an appropriate relay drug. That was not a risk I was willing to take and have been on alendronate for over 2 years after my last of 7 Prolia shots.

MsHoliday profile image
MsHoliday in reply to BCLU

Thank you. A little later in replying as in Australia. I’m 2 weeks from when I should have had it. Will see the Endocrinologist early next week. I’ve been to a good Acupuncturist and my joints feeling better.I looked to buy Stronium but could not find it here while waiting for appointment. Sorry that ones here have had such devastating effects after Prolia and advise and as mentioned msw67 to go the the search tool as well at the top for ‘Stopping Prolia’ that’s where I learn too.

Yes with no problem but then I am active! At the time I was not aware of rebound fractures. My GP just removed it from my prescription!

Sped53 profile image
Sped53 in reply to LFW1

How long have you been off of it and how bad were your Dexa bone density numbers?

LFW1 profile image
LFW1 in reply to Sped53

August 2017. Recent Dexa Scan in November 2020. Results in hip improved but spine not good ! Was on huge doses of PIPs but not now so I just keep moving and eating well and fingers crossed it won’t get worse!

Hello BCLU

I am unsure after two injections puts you in the same camp as several - I understand stopping after one injection isn't too much of an issue.

However being active etc. doesn't protect you from sudden bone loss on stopping Prolia without going onto an alternative medication there is a risk level.

Understand if you have been on any other medication prior to the Prolia you have 'a small' level of protection from that.

Personally think if a medication doesn't suit you then one should

be offered to change or a reason given to the sudden change of health.

The line 'it's not side effects from taken X' is not really an answer.

Guessing you have 5-6months to sort out a new plan?

Have you looked at the ROS website regarding alternative medications or called their help line? Are you in the UK?

I write because I became disabled and unable to work as a result of rebound fractures after stopping Prolia. Okay I had had 10 injections, so not the same as just two. The fractures happened 4 months after stopping, I woke up at 3am in the morning with unbelievable back pain unable to move etc. I had not done anything out of the ordinary the day before, my usual run to the station (1 mile in 8 minutes) day at work, felt a bit tired after work, not like me, and had some work to do for work before the following day, so for once skipped yoga class.

Rebound fractures after stopping Prolia don't happen to everyone but I would hate for anyone to go through the life changing experience I and many others have because of such fractures.

Good luck in sorting out a new plan.

Posy White

MsHoliday profile image
MsHoliday in reply to Posy-White

Hello Posy, So sorry this happened to you! So fit and no protection from the hideous rebound. Yes not happy with GP’s in general not offering proper explanation I did have only a bit of osteo arthritis in hands but never felt any pain and type a lot for work. Appreciate your well wishes.

BCLU profile image
BCLU in reply to Posy-White

So sorry to read your story and horrible to know they keep pushing this drug which has such terrible side effects! Not in the UK, mom started vitamin therapy but will definitely see the endocrinologist that prescribed this for alternative treatment while coming off. Thank you and feel better

Thing is your Mom may well be okay by just stopping, but it's just not worth the risk. All this meds are quite strong so in my opinion bound to have lots of side effects, finding one to suit you is a bit of a battle.

Hope you and your mom are able to sort something out which suits and helps her.

Best Wishes

Posy White

You may also like...